Alert archive / Puerto Rico / Special Marine Warnings in 2013

Special Marine Warning 21, NWS JSJ

July 1, 2013

NWS JSJ issued this special marine warning at Jul 1, 2013, 1:58 PM CDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2013, 1:58 PM CDT (18:58 UTC)
Expired
Jul 1, 2013, 3:00 PM CDT
In force
62 min
Issued by
NWS JSJ
Area
Storm-based polygon

The radar

The San Juan radar (TJUA), 169 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WHCA52 TJSJ 011858
SMWSJU
AMZ710-012000-
/O.NEW.TJSJ.MA.W.0021.130701T1858Z-130701T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
258 PM AST MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N...

* UNTIL 400 PM AST

* AT 254 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORMS OVER THE OFFSHORE ATLANTIC WATERS NORTHWEST OF 
AGUADILLA...MOVING NORTHWEST AT 10 KNOTS. STRONG GUSTY 
WINDS...DANGEROUS LIGHTING AND TORRENTIAL RAINFALL CAN BE EXPECTED 
WITH THIS ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.

&&

LAT...LON 1870 6779 1889 6761 1872 6721 1854 6735
TIME...MOT...LOC 1857Z 112DEG 24KT 1864 6739

$$

FC/CAM
1 follow-up statement
951 
FZCA72 TJSJ 011951
MWSSJU

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
351 PM AST MON JUL 1 2013

AMZ710-012001-
/O.EXP.TJSJ.MA.W.0021.000000T0000Z-130701T2000Z/
351 PM AST MON JUL 1 2013

...SPECIAL MARINE WARNING WILL EXPIRE AT 400 PM AST...

THE AFFECTED AREA WAS...
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N OVER
ATLANTIC OFFSHORE WATERS...

THE THUNDERSTORMS HAVE WEAKENED IN INTENSITY. THEREFORE...THE 
SPECIAL MARINE WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM AST.

LAT...LON 1870 6779 1889 6761 1872 6721 1854 6735
TIME...MOT...LOC 1951Z 112DEG 24KT 1877 6774

$$

ER

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Jul 1, 9:22 AM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jul 1, 9:22 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1022 AM AST MON JUL 1 2013

.UPDATE...SCATTERED SHOWERS DISSIPATED DURING SUNRISE THIS
MORNING...WITH SOME LIGHT RAIN REMAINING MAINLY ACORSS THE EASTERN
HALF OF PUERTO RICO...INCLUDING ST CROIX. DURING THE MORNING
HOURS...SKIES WILL REMAIN MOSTLY SUNNY ACROSS THE NORTHERN COASTS
AND PARTLY CLOUDY ACROSS THE INTERIOR AND SOUTHEAST SECTORS OF
PUERTO RICO. DUE TO DIURNAL HEATING AND OROGRAPHIC
EFFECTS...SHOWERS AND ISOLATED THUNDERSTORMS WILL AGAIN AFFECT
MAINLY THE WEST AND NORTHWEST PORTIONS OF PUERTO RICO DURING THE
AFTERNOON AND EARLY EVENING HOURS.

TROPICAL WAVE HAS MOVED INTO MONA PASSAGE AND PRECIPITABLE WATER
REMAINS FAIRLY HIGH OVER PR/USVI...BUT INTEGRATED WATER HAS SHOWN
A MAJOR DROPOFF AT BAYAMON DURING EVENING. SAHARAN DUST LAYER IS
MOVING INTO THE LOCAL REGION TODAY UNTIL AT LEAST
WEDNESDAY. THEREAFTER...ANOTHER LAYER WILL ONCE AGAIN MOVE INTO
THE REGION ON FRIDAY.

&&

.AVIATION...VFR THRU TUE XCP ISOLD MVFR IN FEW SHRA...MOST LIKELY
TJMZ/TJBQ THIS AFT ALONG WITH MTN OBSC. WINDS TO FL150 ESE 12-20
KT BCMG E LATE TDY AND ENE ON TUE. HZ PRESENT DUE TO SAHARAN DUST
THRU WED.

&&

.MARINE...TRADE WINDS TO REACH 20 KNOTS OR LESS AND SEAS UP TO 6
FT NEXT SEVERAL DAYS. SMALL CRAFT OPERATORS SHOULD BE CAUTIOUS
ACROSS MOST OF THE LOCAL WATERS.

&&

.PREV DISCUSSION... /ISSUED 357 AM AST MON JUL 1 2013/

DISCUSSION...SHOWERS ARE BEGINNING TO INCREASE AGAIN ACROSS
OFFSHORE WATERS BUT SHOULD REMAIN ISOLATED TO SCATTERED THIS
MORNING. CLOUDS AND SOME SHOWERS ARE ALSO INCREASING OVER THE
EXTREME EASTERN CARIBBEAN AND ARE ASSOCIATED WITH A 600-500 MB
WAVE. GFS SHOWS SOME CLOUDS AT THAT LEVEL MOVING NORTHWEST TO PR
BY 12Z BUT IT APPEARS MUCH TOO AGGRESSIVE AND TOO FAR NORTHWEST
ALREADY AT 06Z.

TROPICAL WAVE HAS MOVED INTO MONA PASSAGE AND PRECIPITABLE WATER
REMAINS FAIRLY HIGH OVER PR/USVI...BUT INTEGRATED WATER HAS SHOWN
A MAJOR DROPOFF AT BAYAMON DURING EVENING. SIGNIFICANT DRY AIR AT
900-600 MB IS ADVECTING INTO AREA AS SHOWN IN GOESBUFR SOUNDINGS
THOUGH POESBUFR DOES NOT SEE IT. THE DRY AIR WILL LIMIT CONVECTION
THIS AFTERNOON BUT SOME HEAVY SHOWERS ARE LIKELY OVER NORTHWEST
QUARTER OF PR.

THE PATTERN OTHERWISE THIS WEEK IS TO BE RELATIVELY QUIET. MID-
LEVEL FLOW WILL BE WAVY BUT ESSENTIALLY DISCONNECTED FROM ITCZ
MOISTURE. DEEP MOISTURE FROM ITCZ COULD POSSIBLY REACH THE AREA
LATE SUNDAY BUT PROBABLY A DAY LATER THAN THE TROUGH THAT DREW IT
OUT OF THE ZONE. SO EXPECTED PRECIPITATION EACH DAY TO BE MAINLY
DIURNAL... SCATTERED OVER PARTS OF WESTERN PR AND ISOLATED
ELSEWHERE.

AVIATION...VFR THRU TUE XCP ISOLD MVFR IN FEW SHRA...MOST LIKELY
TJMZ/TJBQ THIS AFT ALONG WITH MTN OBSC. WINDS TO FL150 ESE 12-20
KT BCMG E LATE TDY AND ENE ON TUE.

MARINE...TRADE WINDS TO REACH 20 KNOTS OR LESS AND SEAS UP TO 6
FT NEXT SEVERAL DAYS. SMALL CRAFT OPERATORS SHOULD BE CAUTIOUS
ACROSS MOST OF THE LOCAL WATERS.

CLIMATE...JUNE 2013 OVERALL WAS COOL AND WET ACROSS THE REGION.
RECORDED RAINFALL TOTALS AT THE FOLLOWING AIRPORTS FOLLOW...
COMPARED TO THE HIGHEST RAINFALL EVER RECORDED IN JUNE.

SAN JUAN LUIS MARIN...11.29 INCHES - SECOND HIGHEST TO 13.60
INCHES IN 2011.
CHARLOTTE AMALIE...4.38 INCHES - TENTH HIGHEST BEHIND 9.51 INCHES
IN 2010.
CHRISTIANSTED...4.90 INCHES - FIFTH HIGHEST BEHIND 7.83 INCHES IN
1987.

IT WAS ALSO COOLER THAN NORMAL. SAN JUAN AIRPORT AVERAGED 82.0
DEGREES - 1.3 BELOW NORMAL. CHARLOTTE AMALIE AVERAGED 82.6 - 0.9
BELOW NORMAL...AND CHRISTIANSTED AIRPORT AVERAGED 82.5 - 0.5 BELOW
NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  77  86  77 /  20  20  20  20
STT  88  79  88  78 /  20  20  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

99/71
Hazardous weather outlook, Jul 1, 4:21 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
521 AM AST MON JUL 1 2013

AMZ710>745-PRZ001>013-020930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
521 AM AST MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-020930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
521 AM AST MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 1, 11:48 AM CDT, 2 hours 10 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1241 PM AST LUNES 1 DE JULIO DE 2013

PRC029-031-063-069-077-085-103-119-139-011745-
CANOVANAS PR-GURABO PR-NAGUABO PR-JUNCOS PR-LAS PIEDRAS PR-TRUJILLO
ALTO PR-CAROLINA PR-HUMACAO PR-RIO GRANDE PR-
1241 PM AST LUNES 1 DE JULIO DE 2013

A LAS 12:33 PM AST...EL PUBLICO REPORTO UNA TRONADA FUERTE SOBRE
CAGUAS Y LOS MUNICIPIOS ADYACENTES MOVIENDOSE HACIA EL NOROESET A 15
MPH. ESTA TORMENTA TIENE LA CAPACIDAD DE PRODUCIR LLUVIA DE MODERADA
A FUERTE...VIENTOS FUERTES EN RAFAGAS...VISIBILIDADES REDUCIDAS Y
AGUA ACUMULADA EN LAS CARRETERAS.

SE REPORTAN RAYOS INTENSOS CON ESTAS TRONADAS. SI SE ENCUENTRA
EN EL EXTERIOR...ALEJESE DE LOS OBJETOS ALTOS TALES COMO ARBOLES.
MUEVASE A UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL
INTERIOR...MANTENGASE LEJOS DE LAS VENTASAS Y PUERTAS Y EVITE
UTILIZAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. INTENTE
DESCONECTAR ENSERES ELECTRICOS ANTES DE QUE SE ACERQUE LA TORMENTA.

ACP/FC/RVT
Special weather statement, Jul 1, 11:48 AM CDT, 2 hours 10 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1241 PM AST LUNES 1 DE JULIO DE 2013

PRC029-031-063-069-077-085-103-119-139-011745-
CANOVANAS PR-GURABO PR-NAGUABO PR-JUNCOS PR-LAS PIEDRAS PR-TRUJILLO
ALTO PR-CAROLINA PR-HUMACAO PR-RIO GRANDE PR-
1241 PM AST LUNES 1 DE JULIO DE 2013

A LAS 12:33 PM AST...EL PUBLICO REPORTO UNA TRONADA FUERTE SOBRE
CAGUAS Y LOS MUNICIPIOS ADYACENTES MOVIENDOSE HACIA EL NOROESTE A 15
MPH. ESTA TORMENTA TIENE LA CAPACIDAD DE PRODUCIR LLUVIA DE MODERADA
A FUERTE...VIENTOS FUERTES EN RAFAGAS...VISIBILIDADES REDUCIDAS Y
AGUA ACUMULADA EN LAS CARRETERAS.

SE REPORTAN RAYOS INTENSOS CON ESTAS TRONADAS. SI SE ENCUENTRA
EN EL EXTERIOR...ALEJESE DE LOS OBJETOS ALTOS TALES COMO ARBOLES.
MUEVASE A UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL
INTERIOR...MANTENGASE LEJOS DE LAS VENTASAS Y PUERTAS Y EVITE
UTILIZAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. INTENTE
DESCONECTAR ENSERES ELECTRICOS ANTES DE QUE SE ACERQUE LA TORMENTA.

ACP/FC/RVT
Local storm report, Jul 1, 12:43 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
143 PM AST MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     FLOOD            JUNCOS                  18.23N 65.92W
07/01/2013                   JUNCOS             PR   EMERGENCY MNGR

            ROAD PR-186 WAS REPORTED FLOODED.

&&

FCASTRO
Special weather statement, Jul 1, 1:13 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
213 PM AST MON JUL 1 2013

PRC011-083-099-131-011930-
ANASCO PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR-
213 PM AST MON JUL 1 2013

AT 208 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF SAN SEBASTIAN...MOVING NORTHWEST
AT 10 MPH. THIS STORM HAS THE CAPABILITY OF PRODUCING MODERATE TO
HEAVY RAINFALL...VERY STRONG WINDS...REDUCED VISIBILITIES...AND
PONDING OF WATER ON ROADWAYS.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

ACP/FC
Special weather statement, Jul 1, 1:26 PM CDT, 32 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
213 PM AST LUNES 1 DE JULIO DE 2013

PRC011-083-099-131-011930-
ANASCO PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR-
213 PM AST LUNES 1 DE JULIO DE 2013

A LAS 2:08 PM AST...METEOROLOGOS DEL SERVICIO NACIONAL DE
METEOROLOGIA DETECTARON UNA FUERTE TRONADA A 3 MILLAS AL SUR DE SAN
SEBASTIAN...MOVIENDOSE AL NOROESTE A 10 MPH. ESTAS TORMENTAS TIENEN
EL POTENCIAL DE PRODUCIR AGUACEROS DE FUERTES A MODERADOS...FUERTES
RAFAGAS DE VIENTOS...REDUCIR LA VISIBILIDAD E INUNDAR LAS CARRETERAS.

SE REPORTAN RAYOS INTENSOS CON ESTAS TRONADAS. SI SE ENCUENTRA
EN EL EXTERIOR...ALEJESE DE LOS OBJETOS ALTOS TALES COMO ARBOLES.
MUEVASE A UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL
INTERIOR...MANTENGASE LEJOS DE LAS VENTASAS Y PUERTAS Y EVITE
UTILIZAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. INTENTE
DESCONECTAR ENSERES ELECTRICOS ANTES DE QUE SE ACERQUE LA TORMENTA.

ACP/FC/CAM
Local storm report, Jul 1, 1:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
245 PM AST MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND DMG     SAN SEBASTIAN           18.34N 67.00W
07/01/2013                   SAN SEBASTIAN      PR   EMERGENCY MNGR

            BIG TREE FELL OVER POWER LINES IN SAN SEBASTIAN.

&&

FCASTRO

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:08 PM CDTAreal Flood AdvisoryJSJ112 min
Jul 1, 11:16 AM CDTAreal Flood AdvisoryJSJ4 hr
Jul 1, 12:35 PM CDTAreal Flood AdvisoryJSJ3 hr
Jul 1, 12:42 PM CDTAreal Flood AdvisoryJSJ2 hr
Jul 1, 1:31 PM CDTAreal Flood AdvisoryJSJ3 hr
Jul 1, 1:41 PM CDTSpecial Marine WarningJSJ64 min

Nearby

Special Marine Warnings in Puerto Rico, 2013Every special marine warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.